Spectrum of a Feinberg-Zee random hopping matrix
Chandler-Wilde, S. and Davies, E. B. (2012) Spectrum of a Feinberg-Zee random hopping matrix. Journal of Spectral Theory, 2 (2). pp. 147-179. ISSN 1664-0403
To link to this item DOI: 10.4171/JST/25
This paper provides a new proof of a theorem of Chandler-Wilde, Chonchaiya, and Lindner that the spectra of a certain class of infinite, random, tridiagonal matrices contain the unit disc almost surely. It also obtains an analogous result for a more general class of random matrices whose spectra contain a hole around the origin. The presence of the hole forces substantial changes to the analysis.